Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Loss of appetite. Feeling headache and lethargic. Having past allergies. What should be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
My son has had a loss of appetite for a week with headaches and lethargic
He is 13 years old. He has EE and has had many past allergies . He is not growing. I feel like I have tried every doctor and specialist with no answers. He is 13 and weighs 80 lbs.
Posted Tue, 31 Jul 2012 in Headache and Migraines
Answered by Dr. Prasad 1 hour later

Thanks for the query.

It seems there are 2 problems here:
1. Headache, lethargy and loss of appetite for a week
2. EE - I assume as eosinophillic esophagitis with some problems in growth.

Headache, lethargy and reduced appetite that started since a week is usually constitutional symptoms associated with a viral infection. In the absence of fever and normal blood counts, it is not concerning and should improve in a couple of weeks.

Have you recorded his body temperature and was a blood test performed?

If the constitutional symptoms are severe, I would encourage you to see his pediatrician and get a complete blood count done - we need to look at his total white blood cell, hemoglobin and platelet counts. In the meanwhile good hydration, mild analgesics such as Tylenol (if he is not allergic to it) and plenty of fruits and vegetables in his diet should bring him back to normal.

Regarding the second problem, his weight seems normal to me, so can you elaborate on the growth problems he has?

Eosinophillic esophagitis is a chronic condition and the treatment is centered on prevention rather than cure. Could you also list out the test and treatment done yet, as to comment this problem better?

Awaiting your reply

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor